MAUDE Adverse Event Report: US ENDOSCOPY ADVANCE; ADVANCE CAPSULE ENDOSCOPE DELIVERY DEVICE

US ENDOSCOPY ADVANCE; ADVANCE CAPSULE ENDOSCOPE DELIVERY DEVICE
Model Number 00711144
Medical Device Problem Codes Difficult to Remove (1528); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported via vigilance report that during a patient procedure the capsule cup that deploys the camera from the advance endoscope delivery device broke in half and had to be retrieved from the patient.
 
Additional Manufacturer Narrative
The device subject of the reported event was returned for evaluation.Upon the return of the device, it was noted that the clear portion of the capsule cup was not returned.Without the return of the full device a complete evaluation could not be conducted, and a cause of the reported event could not be determined.The instructions for use states, "open and inspect the device for shipping or handling damage.If damage is evident (e.G.Bends, kinks, cracks, misshaped cup), do not use this device and contact your local product specialist.Open and close the finger rings on the handle two (2) times to make sure it moves smoothly.(moving the finger rings away from the thumb ring is open, moving the finger rings towards the thumb ring is closed).Observe that the deployment cable moves in and out.Note: the finger rings do not advance the full length of the handle shaft.If this unit does not function properly, do not use this product and please contact your local product specialist.Pass the catheter through the endoscope's accessory channel using short strokes (1" -1.5" length is recommended to avoid sheath kinking).Remove capsule cup from the small bag.Hold the white portion of the capsule cup between thumb and forefinger, with clear end facing out.Attach the clear end of the capsule cup onto the threaded end of the catheter by turning the capsule cup in a clockwise direction.Tighten capsule cup until it stops and the catheter begins to turn.Pull gently on the capsule cup to confirm proper connection.Hold the finger ring handle in a closed position.Push the video capsule into the capsule cup with the optical dome of the video capsule facing out.Listen for an audible click (this indicates that the capsule is appropriately seated within the capsule cup).Deploy the capsule by following these steps: open the finger ring handle briskly until it stops.Confirm capsule delivery endoscopically by looking through the clear capsule cup and seeing the cable and the empty capsule cup.Advancing the capsule cup from the distal tip of the endoscope may enhance the luminal field of view.If the capsule does not fully deploy: close the finger ring handle.Slightly alter the position/angulation of the endoscope.Straighten the handle and catheter and repeat deployment steps.After capsule delivery, close the finger ring handle until the deployment cable is retracted into the catheter." steris offered in-service training on the proper use and operation of the advance delivery device; however, the user facility declined.The device history record for the lot subject of the reported event was reviewed and confirmed the product was manufactured to specifications; no abnormalities were noted.No additional issues have been reported.

Brand Name
ADVANCE
Common Device Name
ADVANCE CAPSULE ENDOSCOPE DELIVERY DEVICE
Manufacturer (Section D)
US ENDOSCOPY
5976 heisley road
mentor 44060
Manufacturer (Section G)
US ENDOSCOPY
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor 44060
4403586251
MDR Report Key22411684
Report Number1528319-2025-00002
Device Sequence Number20897211
Product Code NEZ
UDI-Device Identifier00724995183608
UDI-Public(01)00724995183608(11)240314(17)270314(10)8849913
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00711144
Device Catalogue Number00711144
Device Lot Number(10)8849913
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Initial Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown